Alert archive / Washington / River Flood Watches in 2016
River Flood Watch 3, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at Apr 20, 2016, 3:21 PM PDT for Chelan County, Washington. It took effect at Apr 22, 2016, 1:02 AM PDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2016, 3:21 PM PDT (22:21 UTC)
- In effect from
- Apr 22, 2016, 1:02 AM PDT
- Expired
- Apr 24, 2016, 2:13 PM PDT
- In force
- 61 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stehekin River at Stehekin (STHW1).
- Action stage
- 19.5 ft
- Minor stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12451000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Apr 20, 2:45 PM PDT, 36 minutes earlier.
Area forecast discussion, Apr 20, 2:45 PM PDT, 36 minutes before
Area Forecast Discussion National Weather Service Spokane WA 245 PM PDT WED APR 20 2016 .SYNOPSIS... Strong high pressure will continue over the Pacific Northwest into Thursday leading to generally dry and very warm weather. Temperatures will be much above average with afternoon temperatures in the upper 70s to mid 80s, with a few locations nearing record highs Thursday. The warm temperatures will linger into Friday, but with an increasing chance for showers and thunderstorms. Showers and temperatures cooling back to near average will occur over the weekend and persist into early next week. && .DISCUSSION... Tonight through Sunday Morning...For tonight, a quick-moving short-wave trough will lift N through the Cascades with only an isolated thunder threat. Warm again Thurs with a few record high temps under warm southerly flow. Fropa Fri will be followed by gusty post-frontal winds of 25-35 mph. Our main focus will be on the areal coverage and intensity of thunder for Fri...and its affects on area streams. The good news is that model guidance has come into closer agreement with the upper low expected to translate east across Oregon Fri and Sat. We're less confident on the placement and timing of the thunder with this wave Thurs through Sat Nt... primarily because of at least three frontal boundaries and unconsolidated vort maxes shed from the parent low before it reaches Idaho by Sunday. We still think that the best chance of organized thunder will be Fri associated with the initial vort max ejecting from the low. We're still in the warm sector possibly until midday, which would help to keep at least a narrow band of rich southerly moisture nosing into Ern Wa/N Idaho. However, we'll see skies become broken to overcast which will limit full sfc heating and thus instability. Even so, the majority of guidance has mixed lyr CAPE values 500-1000 j/kg with deep lyr shear of roughly about 30kts. Evaluating just these two parameters along would suggest strong to potentially isolated severe thunder.bz Sunday through Wednesday...Cooler and unsettled weather will continue for the Inland Northwest as the large scale weather pattern will feature an upper level trough that will persist at least through Monday. Model differences remain in the evolution of the trough and track of the core of the energy. Since the ECMWF has been more consistent, and the 12Z run of the GFS looks like it is starting to trend more toward the EC solution, the extended forecast will lean toward the EC. The region will be under the influence of an upper trough bringing a chance of precipitation to the Inland Northwest. Higher confidence in precip will be over the Idaho panhandle in favorable upslope flow. Temperatures will continue the cooling trend, with daytime highs in the 60s for the most part. Area rivers will continue to run high through the weekend and into the start of the work week. Levels are expected to peak around Sunday or Monday, then start a gradual downward trend as cooler temperatures slow down snow melt. /Kelch && .AVIATION... 18z TAFS: High pressure over the region will continue to deliver VFR conditions through tonight. A weak wave may lead to elevated showers over the Cascades 6-15z tonight...likely remaining west of KEAT. bz && .PRELIMINARY POINT TEMPS/POPS... Spokane 56 80 55 75 49 62 / 10 10 10 20 50 40 Coeur d'Alene 52 80 53 77 47 60 / 10 10 10 20 50 50 Pullman 52 79 52 74 45 57 / 10 0 10 30 60 50 Lewiston 55 84 55 79 50 62 / 0 0 10 30 60 40 Colville 51 83 51 80 48 68 / 10 10 10 40 40 50 Sandpoint 48 78 48 76 45 60 / 10 10 10 30 50 60 Kellogg 50 78 51 76 43 56 / 10 10 10 30 60 60 Moses Lake 54 84 52 78 49 71 / 10 10 10 30 20 20 Wenatchee 59 82 55 76 52 67 / 20 10 10 40 30 10 Omak 54 81 53 76 49 69 / 10 20 10 30 30 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 20, 3:58 AM PDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 358 AM PDT WED APR 20 2016 IDZ001-004-WAZ037-038-042-043-211300- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 358 AM PDT WED APR 20 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Minor flooding is expected on the Okanogan River near Tonasket late this week into early next week. Other rivers that are running high and will continue to be monitored include the Okanogan, Stehekin, Entiat, Methow, Kettle, Moyie, and Kootenai. In addition, there will be an increased chances for thunderstorms on Friday over the northern mountains and Idaho Panhandle with a few storms possible as early as Thursday. Brief heavy rain...small hail...and gusty winds are possible with these storms. IDZ002-003-026-027-WAZ031>036-041-044-211300- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- 358 AM PDT WED APR 20 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:21 PM PDT | River Flood Watch | OTX | Ferry | 5 days |
Nearby
River Flood Watches in Washington, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.